Isotretinoin-induced skin fragility in a teenaged athlete: a case report.

Published

Journal Article

Isotretinoin is approved by the US Food and Drug Administration for the treatment of severe recalcitrant nodular acne. Mucocutaneous toxicity is the most commonly observed side effect of isotretinoin use. Because atrophy and skin fragility may occur while taking isotretinoin, most warnings recommend avoidance of cosmetic procedures, such as dermabrasion, laser treatments, waxing, and chemical peels. We report a case of isotretinoin-induced skin fragility in a 16-year-old adolescent boy who presented with an unusual amount of skin erosions and excoriations on his face during wrestling season. We propose that it may be prudent to advise athletes who are involved in contact sports that skin fragility and increased erosions may occur during or after their course of treatment with isotretinoin.

Full Text

Duke Authors

Cited Authors

  • Pavlis, MB; Lieblich, L

Published Date

  • July 2013

Published In

Volume / Issue

  • 92 / 1

Start / End Page

  • 33 - 34

PubMed ID

  • 23961523

Pubmed Central ID

  • 23961523

Electronic International Standard Serial Number (EISSN)

  • 2326-6929

Language

  • eng

Conference Location

  • United States